Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Am Acad Dermatol. 2008 Jul;59(1):125-9. doi: 10.1016/j.jaad.2008.03.009. Epub 2008 Apr 14.

Drug-induced morphea: report of a case induced by balicatib and review of the literature.

Author information

  • 1Department of Biomedical and Surgical Sciences, Section of Dermatology and Venereology, University of Verona, Verona, Italy.

Abstract

Drug-induced scleroderma has been rarely reported, mostly with the features of diffuse scleroderma or acrosclerosis, and exceptionally with the characteristics of morphea. We report the case of an adult white woman, enrolled in a double-blind, placebo-controlled, multicentric trial evaluating the efficacy and safety of the cathepsin K inhibitor balicatib for osteoporosis. Typical morphea lesions developed on the patient's trunk 9 months after the beginning of therapy. Lesions completely resolved after drug withdrawal and a single brief course of systemic steroids. No recurrence occurred in a 2-year follow-up. Fifteen cases of drug-induced morphea could be retrieved from the literature. Drug withdrawal determined complete remission in only a few patients. Different drug classes have been implicated. Some of these, including balicatib, alter directly connective tissue metabolism.

PMID:
18410981
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk